Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Danmcvh

Should I take accutane? (Pic included)

Hi I’m 32 year old female with consistently imperfect skin, always have at least one pimple sometimes more , rough skin especially around mouth and cheeks, blackheads here too and also nose and large pores. I’ve tried every lotion and cream and serum and prescription everything apart from acutane. I feel that nothing makes my skin feel clean and there are always blackheads and pumps which easily turn into spots. Should I take a low dose of acutane to know this once and for all? Please let me know if you have any suggestions . Thank you 

EA923B31-EC0B-4623-B9B1-4F3AF2E54D70.jpeg

CC3D1F6B-3955-4EA8-B72C-4BEC8A664672.jpeg

Share this post


Link to post
Share on other sites
On 12/19/2019 at 2:26 AM, Fighback said:

No doctor would prescribe you cacutane

Please tell me you were not prescribes this toxic drug?

 

I would suggest reading the recent position statement on Isotretinoin ( Accutane no longer exists) ( easy reading,) from the American Association of Dermatologists. The same position has been adopted by Europe and many other countries.

I am a 58 year old cancer survivor on low dose Isotretinoin. I am not a good candidate given my health history, but I know how to manage side effects, and after 6 months ( of ten,), a very severe case of nodulistic acne is disappearing. My face was a horror, and next week, will look better than anyone my age could possibly hoe for. I never had any acne in my life, but ten years of hormonal therapy after chemo etc. Resulted in this.

Most people seem to get upset that their acne gets worse ( in my case, lesions everywhere) during the first four to twelve weeks. This medication brings all the crap out of your skin by turning over skin cells very rapidly. It is a cure most of the time because it shrinks the sebaceous glands back to normal size. It is a miracle drug and can change your life when you wake every morning with clear skin.

Before you decide, make sure your cholesterol and liver values are in the normal range. If they are not, then you do not have to decide- you would not be prescribed Isotretinoin because it will raise both. After finishing, they quickly return to normal.

Share this post


Link to post
Share on other sites

Your acne seems a bit mild for accutane.  It is a tough road generally and can have an impact on health long after you take it.  I would recommend you explore other lifestyle options and/or prescriptions before deciding for sure.  It's unfortunately not the cure all it is painted to be .

Share this post


Link to post
Share on other sites

No, I would definitely not recommend Accutane. Because if your purpose is to shrink your sebaceous glands permanently, you will also change other precious things in your body, and this is going to bring you a lot of trouble. And as leelowe1 said, this could have an impact on health even long after you take it.

About how I think Accutane works, read https://www.acne.org/forums/topic/385242-advice-would-be-so-helpful-accutane/#comment-3625189

About acne from a psychological point of view, read https://www.acne.org/forums/topic/385200-accutane-journey-round-3-37male-20mg/#comment-3625522

 

So, it is possible that the less you think about your acne, the better your skin will be. I don’t know, just a possibility. Luckily you don’t have much acne lesions, with a lot of pus.

And if this imperfect skin doesn’t get better with time, and mental and physical relaxation, I would accept the idea that your skin is not perfect, and be happy accepting this. The only important thing is what you think, what you do, how you relate to people, etc, not the aspect of your skin. Yeah, I know you know this, you were just asking if there is something you can do, and about Accutane. Well, I just told you about Accutane, and how it works and can ruin a healthy organism.

Have you tried benzoil peroxide? It inhibits a bit sebum. If not every day, you can use it every 3 or 4 days, for example. But ideally, the best option would be not using anything, keeping it natural.

All the best.

Share this post


Link to post
Share on other sites
On 12/16/2019 at 6:55 PM, Danmcvh said:

Hi I’m 32 year old female with consistently imperfect skin, always have at least one pimple sometimes more , rough skin especially around mouth and cheeks, blackheads here too and also nose and large pores. I’ve tried every lotion and cream and serum and prescription everything apart from acutane. I feel that nothing makes my skin feel clean and there are always blackheads and pumps which easily turn into spots. Should I take a low dose of acutane to know this once and for all? Please let me know if you have any suggestions . Thank you 

EA923B31-EC0B-4623-B9B1-4F3AF2E54D70.jpeg

CC3D1F6B-3955-4EA8-B72C-4BEC8A664672.jpeg

Dan Kern's article mentions both very low dose Accutane, and surprisingly, Botox, for lessening sebum production. You might also look at his suggestions for Seborrhoea- oily skin, but without acne. Excess oil is causing everything I see in your photos.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×